MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM; PEDICLE SCREW SPINAL SYSTEM
Model Number 48236043
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; after final fixation, when the multiaxial crosslink was deployed and the center nut was loosed, the inner screw was broken.Therefore, the multiaxial crosslink was changed the new same one and the operation was succeeded.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via visual inspection.The tightening nut end cap was found to be fractured in 2 pieces indicating overtightening, which in turn, caused the rest of the device to disengage into several pieces.No relevant manufacturing issues were identified as all units met stryker specifications.The plausible root cause of the event is determined to be over torqeuing of the set screw leading to fracture.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM MULTIAXIAL CROSSLINK 43MM 54MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6681469
Report Number0009617544-2017-00272
Device Sequence Number16183578
Product Code MNI
UDI-Device Identifier04546540560872
UDI-Public(01)04546540560872
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48236043
Device Catalogue Number48236043
Device Lot Number167627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer06/07/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR